Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Recurring skin rash on waist. Hydrocortisone has not cured rash. Should I take anti-fungal pills or a cream?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have a recurring skin rash/infection on the right side of my waist band. I was told that it was a reaction to soap/detergent, but I have stopped using the detergent that I had and yet this small part around my waist band is still irritated and red. I am black, so it is causing the skin to over pigmentize which looks awful. I work out a lot, and I gained lots of weight in the past two years lifting weights, so I'm thinking that i Should take anti-fungal pills or a cream of some kind. Whenever I apply hydrocortisone cream to the area things seem find. But it hasn't cured the area, just treated the symptoms.
Posted Thu, 26 Apr 2012 in Skin Rash
Answered by Dr. Sujeet N Charugulla 48 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand that your waist region skin rash has got you concerned.
Firstly, I do not know if thats a allergic reaction to a detergent as you say. Because, if so you should have had a rash on all regions of your skin which has been exposed to the fabrics - which is not the case. Further, hyperpigmentation as you describe the rash to become darker is not the quality of an allergic reaction.

Secondly, if it is not allergy, then it needs to ascertained if it is related to Hay Fever that you already have. Certain skin conditions like eczema are known to co-exist with Hay Fever individuals. For this - skin allergic tests are needed, as much as IgE and blood tests proving this point. If so, eczema would need prescription medicines from askin specialist rather than just corticosteroids and over the counter medications. Moreover, I would not advise you to use the antifungal pills now. It needs proof that it is a fungal infection, which I do not think so. Only a clinical examination will decide the management medically.

For now, keep the area clean and dry, wear loose fitting clothing, avoid outdoors for while if you can, and consult the dermatologist as soon as possible.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor